MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8751
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: * could you please provide the lot number for product code epm8206? tgbctb * could you please provide the lot number for product code epm8751? tbbhdj * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) sales rep will be best contact - were there any unexpected outcomes or complications as a result of the prolonged surgery time? suture broke in patient.Needed to use camera to locate it on 10/12/23 - what tissue was being sutured when the event occurred? these were sinus cases - was additional dissection required in other organs/tissues other than the target tissue? n/a - was there any change in the patient¿s post operative care due to the prolonged procedure? no - did the event occur during one or multiple patient procedures? the suture broke during a case on 10/12/23 and again on 10/19/23.Multiple sutures from the box were tried and broke.Surgeon eventually went to a different suture - what is the total number of procedures? 2 - have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No - device return status.Please document the shipment tracking number: i do not have this information - please provide the source or name of person providing answers to follow-up questions: lacy hammell, surgery manager responded to a previous email directly.Please see below information and inform me on next steps.After further conversations with the account, it appears excessive calcification caused the sutures to break and was not a result of sutures being compromised.Do you still want me to send back for analysis or can we close this file? events reported via: 2210968-2023-08741, 2210968-2023-08739.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure in 2023 and suture was used.During the procedure, it was reported by the sales rep that the sutures kept breaking.The case was completed with no patient consequences.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.

Brand Name
PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18111706
Report Number2210968-2023-08741
Device Sequence Number12665512
Product Code GAW
UDI-Device Identifier10705031206861
UDI-Public10705031206861
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8751
Device Lot NumberTBBHDJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown